Can Depo-Provera injections cause an allergic reaction as bad as anaphylaxis? #209/15

Q         How often do allergic reactions, such as anaphylaxis happen when women are provided Depo-Provera?

 

A:       

Depo-Provera injections occasionally cause an allergic reaction.  Anayphylaxis is extremely rare, but it may happen [Patient Package Insert].  As of 2010 there were three reports of anaphalactic shock within minutes after Depo injections.  Most likely due to one of the three inert substances in injections. [Fritz, Speroff Reproductive Endochronology and Infertility 2011 p.1088].

Robert A. Hatcher MD, MPH

Emeritus Professor of Gynecology and Obstetrics

Emory University School of Medicine

Atlanta, GA 

To learn more about the advantages and disadvantages of Depo-Provera injections, go to: www.managingcontraception.com.   You can order all of these books listed below from our website or by calling 404-875-5001. 

Key Words:  Depo-Provera injections, severe, allergic, reactions, anaphylaxis, occasionally, extreme, rare, reports, shock, minutes, substances, Fritz, Speroff, Reproductive Endocrinology and Infertility

Current Books:

Contraceptive Technology 20th edition

Managing Contraception 2015-2016 edition

Choices 2014 edition